_x000D_

_x000D_

_x000D_

_x000D_

_x000D_

Discuss PK i.e. absorption, distribution, metabolism and excretion that includes one aspect (for each_x000D_
part) that differs in the elderly in comparison to adults.

_x000D_

_x000D_

There are topics to address two mini essays if you will the first topic is below._x000D_
1st -Read this clinical summary_x000D_
This case study is a summary of where a medication error contributed to the cause of death._x000D_
CLINICAL SUMMARY_x000D_
Mrs C was a 69-year-old female with a complex medical history of stroke with a residual left side weakness and ongoing risk of aspiration, atrial fibrillation, and insulin-dependent diabetes mellitus. She was more recently diagnosed with a suspected left ear tumour. Mrs C had a planned admission to a metropolitan hospital for a biopsy._x000D_
Mrs C was commenced on oral antibiotics (ciprofloxacin) after the biopsy results suggested an infection. One day after the procedure, her oxygen saturation levels dropped and staff suspected she had aspirated. Despite advice from healthcare professionals about the risk of further aspiration and sub-optimal oral nutrition, neither Mrs C nor her immediate family would consent to the reinsertion of a NGT._x000D_
Three days later, following another episode where Mrs C’s oxygen saturation levels dropped, x-rays showed acute pulmonary oedema with right lower lobe consolidation and an ECG demonstrated Mrs C had rapid atrial fibrillation._x000D_
_x000D_
An autopsy performed later found foreign material in the vessels of the brain, lungs and heart._x000D_

INVESTIGATION

_x000D_
Looking primarily at the circumstances in which Mrs C had died, the coroner at inquest focussed on several issues. 1 of these specifically included:_x000D_
• The adequacy of remedial measures taken by the health service to minimise the risk of such errors in drug administration._x000D_
. Write 500-600 words addressing the following questions:_x000D_
a) Discuss and describe the type of medication error that occurred in this scenario._x000D_
b) The Director of Medical Services gave evidence that a number of measures had been_x000D_
implemented following an investigation using a root cause analysis of this incident._x000D_
minimise the risk of such an error in drug administration occurring again._x000D_
_x000D_
2nd Topic- Understanding pharmacokinetics (PK) is important for safety administrating medications to patients._x000D_
_x000D_
Discuss PK i.e. absorption, distribution, metabolism and excretion that includes one aspect (for each_x000D_
part) that differs in the elderly in comparison to adults. Include in your discussion at least 2 (two) to 3 nursing implications/interventions to ensure safety in administering medications to this population group._x000D_
_x000D_

_x000D_

_x000D_

_x000D_

_x000D_

_x000D_

_x000D_

_x000D_

_x000D_

_x000D_

_x000D_
_x000D_
 _x000D_
_x000D_
Do you want your assignment written by the best essay experts? Then look no further.  Order Now, and enjoy an amazing discount!!_x000D_
_x000D_
 _x000D_
_x000D_
 _x000D_
_x000D_

_x000D_

  
error: Content is protected !!